Chemotherapy-Induced Nausea and Vomiting—Adult
Chemotherapy-induced nausea and vomiting (CINV) is one of the most feared and severe side effects of cancer treatment. Incidence has been reported in as high as 70%–80% of patients. Incidence of nausea tends to be higher than that of actual vomiting, and antiemetic medications tend to be less effective in controlling nausea. CINV generally is classified as anticipatory, acute, delayed, breakthrough, and refractory. Chemotherapeutic regimens can be classified as having high, moderate, low, or minimal risk of emetogenicity. Incidence and timing of CINV vary according to patient factors and chemotherapeutic agents.
Intervention research regarding chemotherapy-induced nausea and vomiting (CINV) in adults consist of studies with sample subjects who are at least 18 years old.
ONS staff researchers and clinical specialists have exhaustively assessed evidenced-based research from comprehensive sources to provide you our best recommendations on Symptom Interventions for your patients.
ONS account holders enjoy access to more clinical, evidence-based practice information.